Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 9, 2021, 6:09 PM CDT for Calcasieu Parish, Louisiana; Jefferson County, Orange County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 6:09 PM CDT (23:09 UTC)
- Expired
- Jul 9, 2021, 7:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
Counties Calcasieu Parish, LA, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 50 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972
WWUS84 KLCH 092309
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
609 PM CDT Fri Jul 9 2021
LAZ041-073-074-TXZ201-215-216-261-262-100015-
Calcasieu LA-West Cameron LA-East Cameron LA-Orange TX-Jefferson TX-
Hardin TX-Southern Newton TX-Southern Jasper TX-
609 PM CDT Fri Jul 9 2021
...SPECIAL WEATHER STATEMENT...
At 609 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gist to near Port Arthur to 9 miles
southwest of Sabine Pass. Movement was northeast at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Beaumont, Lake Charles, Port Arthur, Sulphur, Orange, Nederland,
Groves, Port Neches, Lumberton, Vidor, Bridge City, Cameron, Silsbee,
Westlake, West Orange, Vinton, Grand Lake, Deweyville, Evadale and
Central Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2964 9415 3039 9422 3040 9324 2977 9320
2980 9334 2986 9324 3005 9329 3005 9333
2989 9334 2986 9344 2976 9335 2975 9370
2970 9382 2981 9390 2985 9379 3000 9379
2999 9386 2968 9393 2968 9399
TIME...MOT...LOC 2309Z 231DEG 21KT 3033 9394 2989 9398 2966 9404
$$
K. KuyperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 4:08 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 9, 4:08 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Lake Charles LA
408 PM CDT Fri Jul 9 2021
.DISCUSSION...
.SHORT TERM (Tonight through Saturday Night)...
Widespread showers and a few embedded thunderstorms continue to
develop across the region this afternoon in response to the
persistent low pressure area centered over south Texas. This
activity is expected to gradually diminish through the evening
with only isolated showers possible overnight. The aforementioned
low will slide west into Mexico tonight into Saturday. This will
leave less upper level support for convection through the
weekend, but the combination of diurnal heating and broad
weakness aloft will allow for scattered afternoon thunderstorms
tomorrow.
.LONG TERM (Sunday through Friday)...
By Sunday an upper trough will be located across the central
sections of the country and through the Mississippi Valley. The
associated cold front is expected to stall in southern Arkansas or
northern Louisiana with high moisture levels pooling south of the
boundary. Without any ridge aloft and high moisture levels locally,
rain chances will remain elevated.
The boundary will return north and the upper trough will exit early
next week, however a weakness will remain in place aloft for the
first half of the week. Rain chances will remain slightly higher
than normal for July, yet closer to the more typical diurnal
convection cycle. With a modest decrease in storms and cloud cover
temperatures will also return to the the normal values for the date,
which equates to highs in the low 90s.
Weak ridging aloft is expected to build in for the end of the week
which may decrease rain chances slightly more by Friday.
05
&&
.MARINE...
A light to moderate onshore flow will persist through the
forecast period. Widespread showers and thunderstorms this
afternoon will become more isolated overnight. Scattered showers
and thunderstorms will be possible each afternoon through the
weekend. Locally higher winds and seas will be possible around
storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 92 75 93 / 20 50 10 60
LCH 76 89 78 91 / 40 50 10 40
LFT 76 89 77 91 / 30 50 10 60
BPT 76 89 76 91 / 30 50 10 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution from 10 PM CDT this evening through
Saturday morning for GMZ450-470.
&&Hazardous weather outlook, Jul 9, 4:00 PM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 400 PM CDT Fri Jul 9 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-102100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 400 PM CDT Fri Jul 9 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Widespread showers and thunderstorms will gradually decrease through the evening. Brief periods of heavy rainfall will be possible with some of these storms. However, severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A daily chance for mainly daytime and early evening thunderstorms. Locally heavy downpours and occasional to frequent cloud to ground lightning will be the main hazards. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-102100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 400 PM CDT Fri Jul 9 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Widespread showers and thunderstorms will gradually decrease through the evening. Brief periods of heavy rainfall will be possible with some of these storms. However, severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A daily chance for scattered showers and thunderstorms will be possible. The storms will bring locally higher winds and seas, along with occasional to frequent cloud to water lightning. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 9, 5:00 PM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Lake Charles LA 500 PM CDT Fri Jul 9 2021 TXZ201-215-216-261-092230- Orange TX-Jefferson TX-Hardin TX-Southern Jasper TX- 500 PM CDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JEFFERSON... SOUTHEASTERN HARDIN...NORTHWESTERN ORANGE AND SOUTH CENTRAL JASPER COUNTIES UNTIL 530 PM CDT... At 459 PM CDT, Doppler radar was tracking a strong thunderstorm near Beaumont, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Beaumont, Lumberton, Vidor, Silsbee, Evadale, Bevil Oaks, Rose City, Pine Forest, Lakeview and Weiss Bluff. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2994 9416 3012 9434 3044 9415 3022 9389 TIME...MOT...LOC 2159Z 224DEG 17KT 3013 9419 Warthen
Special weather statement, Jul 9, 5:35 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
535 PM CDT Fri Jul 9 2021
TXZ215-216-092300-
Orange TX-Jefferson TX-
535 PM CDT Fri Jul 9 2021
...SPECIAL WEATHER STATEMENT...
At 534 PM CDT, Doppler radar was tracking a strong thunderstorm near
Southeast Texas Regional Airport, or near Central Gardens, moving
northeast at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Vidor, Bridge
City, Central Gardens, Rose City, Pine Forest, Port Acres and
Southeast Texas Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3024 9406 3024 9402 3003 9383 2981 9409
2996 9421
TIME...MOT...LOC 2234Z 222DEG 18KT 2994 9407
WarthenSpecial weather statement, Jul 9, 6:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
609 PM CDT Fri Jul 9 2021
LAZ041-073-074-TXZ201-215-216-261-262-100015-
Calcasieu LA-West Cameron LA-East Cameron LA-Orange TX-Jefferson TX-
Hardin TX-Southern Newton TX-Southern Jasper TX-
609 PM CDT Fri Jul 9 2021
...SPECIAL WEATHER STATEMENT...
At 609 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gist to near Port Arthur to 9 miles
southwest of Sabine Pass. Movement was northeast at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Beaumont, Lake Charles, Port Arthur, Sulphur, Orange, Nederland,
Groves, Port Neches, Lumberton, Vidor, Bridge City, Cameron, Silsbee,
Westlake, West Orange, Vinton, Grand Lake, Deweyville, Evadale and
Central Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2964 9415 3039 9422 3040 9324 2977 9320
2980 9334 2986 9324 3005 9329 3005 9333
2989 9334 2986 9344 2976 9335 2975 9370
2970 9382 2981 9390 2985 9379 3000 9379
2999 9386 2968 9393 2968 9399
TIME...MOT...LOC 2309Z 231DEG 21KT 3033 9394 2989 9398 2966 9404
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:00 PM CDT | Special Weather Statement | LCH | Orange | 30 min |
| Jul 9, 5:35 PM CDT | Special Weather Statement | LCH | Orange | 25 min |
Nearby
Special Weather Statements in Texas, 2021Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.